Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 59, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 21, 2025, 2:57 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2025, 2:57 PM MST (21:57 UTC)
- Expired
- Sep 21, 2025, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 128 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
327
WGUS55 KTWC 212157
FFWTWC
AZC019-220100-
/O.NEW.KTWC.FF.W.0059.250921T2157Z-250922T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
257 PM MST Sun Sep 21 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northwestern Pima County in southeastern Arizona...
* Until 600 PM MST.
* At 257 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hickiwan.
This includes the following streams and drainages...
Hickiwan Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3230 11254 3232 11249 3236 11245 3242 11240
3246 11242 3247 11250 3243 11253 3240 11256
3235 11259 3232 11260
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KM2 follow-up statements
904
WGUS75 KTWC 212259
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
359 PM MST Sun Sep 21 2025
AZC019-220100-
/O.CON.KTWC.FF.W.0059.000000T0000Z-250922T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
359 PM MST Sun Sep 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR NORTHWESTERN PIMA COUNTY...
At 359 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hickiwan.
This includes the following streams and drainages...
Hickiwan Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3230 11254 3232 11249 3236 11245 3242 11240
3246 11242 3247 11250 3243 11253 3240 11256
3235 11259 3232 11260
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ992
WGUS75 KTWC 220055
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
555 PM MST Sun Sep 21 2025
AZC019-220105-
/O.EXP.KTWC.FF.W.0059.000000T0000Z-250922T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
555 PM MST Sun Sep 21 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
NORTHWESTERN PIMA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3230 11254 3232 11249 3236 11245 3242 11240
3246 11242 3247 11250 3243 11253 3240 11256
3235 11259 3232 11260
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 1:52 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 21, 1:52 PM MST, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 152 PM MST Sun Sep 21 2025 .SYNOPSIS...Ample moisture across the region will result in isolated to scattered showers and thunderstorms each day through the middle of next week, with stronger storms impacting Southeast Arizona late in the week. Temperatures will be running 3-6 degrees above normal through Wednesday. && .DISCUSSION...Scattered thunderstorms have developed in the last two hours in Southeast Arizona. The life cycle for storms have been fairly short due to the strong upper level flow. There is 35 kts at the 300mb level based on the 18z sounding profile. This explains the lean of the storms and the bottom of the storm needs to catch up. We are starting to see those small changes in the last hour and it will continue to improve through the rest of the afternoon, especially with the gust fronts. Thunderstorms will continue to form and move eastward from central south Arizona to the eastern counties by the early evening. Gusty winds, small hail, and locally heavy rainfall will be the main hazards. Above normal moisture will stick around for the rest of the week as the low pressure center off of California moves ever so slightly inland. There will be enough moisture for isolated thunderstorms and rain showers on Monday and lower chances for the middle of the week. The upper level support is not fully realized due to the low pressure and high pressure ridge locations. Eventually, drier air aloft will infiltrate to create ideal conditions for stronger storms by the end of the week. Plus, there will be good diffluence aloft to support organized storms. This scenario will come into focus by Friday and possibly lingering into the weekend. Ensemble models show the low pressure center stalling over Arizona, but there are differences on the placement of it. This will impact rain shower and thunderstorm potential for the weekend. Either more or less coverage. More will tell in the coming days. && .AVIATION...Valid through 22/18Z. SCT-BKN clouds 6k-10k ft AGL and BKN 12k-15k ft AGL through 22/06Z. Then FEW-SCT 25k ft AGL with areas of SKC through 22/18Z with SCT-locally BKN at 8k-12k ft AGL until the end of the valid period. Scattered -TSRA this afternoon into the early evening with gusty and erratic winds to around 35 kts possible near thunderstorms. Isolated to scattered -TSRA/SHRA for tomorrow afternoon, mainly south of KTUS. Outside of thunderstorms, SFC winds generally less than 12 kts, favoring NWLY-WLY direction during the afternoon hours and ELY/SELY overnight and morning hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal amount moisture across the region will result in isolated to scattered showers and thunderstorms each day through the middle of next week. Stronger storms are expected late in the week. Minimum RH values between 20-40 percent through Monday, lowering to 20-30 percent by the middle of the week. 20-foot winds will be westerly 8-12 mph with some afternoon/early evening gusts to around 20 mph. Breezy southwest winds 10 to 20 mph will be possible Thursday and Friday. Temperatures will be running 3-6 degrees above normal through Wednesday and returning to near normal by the end of the week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:13 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Sep 21, 4:00 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Sep 21, 4:26 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.